Journal article icon

Journal article

Root growth: homogenization in domains with time dependent partial perforations

Abstract:

In this article we derive a macroscopic model for the time evolution of root density, starting from a discrete mesh of roots, using homogenization techniques. In the microscopic model each root grows vertically according to an ordinary differential equation. The roots growth rates depend on the spatial distribution of nutrient in the soil, which also evolves in time, leading to a fully coupled non-linear problem. We derive an effective partial differential equation for the root tip surface an...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1051/cocv/2011184

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Role:
Author
Engineering and Physical Sciences Research Council More from this funder
Publisher:
EDP Sciences Publisher's website
Journal:
ESAIM:Control, Optimisation and Calculus of Variations Journal website
Volume:
18
Issue:
3
Pages:
856-876
Publication date:
2012-07-05
DOI:
EISSN:
1262-3377
ISSN:
1292-8119
URN:
uuid:2ef22fdb-29e3-43c4-a30f-8e4aa41e440a
Source identifiers:
367972
Local pid:
pubs:367972
Language:
English
Keywords:

Terms of use


Metrics


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP